Cholesterol medication muscle soreness side effects?
I have been on provastatin for a couple of years and have noticed very sore stiff muscles (expecially at night). My doctor has changed my medication to Crestor which I was told to first take one a week for a couple of weeks, then (2) pills a week for 6 weeks then he will order another blood test. How long does it take after I go off the first medication before I should be able to tell if it is the medicine causing my muscle soreness? My cholesterol was a total of 282 with a HDL cholesterol in the 80's.
It normally will take a week or less for all side effects to go away. Remember, your statin has a half life of about 14 hours which means after 14 hours you have eliminated half of the medication. You will then eliminate half of the remaining have after the next 14 hours and so on and so on. As you can see, it takes a considerable amount of time to get it completely out of your system,
I am unable to take any statin medication as I get severe muscle cramps with each one. I was placed on Zetia but since going on Medicare I find it too expensive to purchase. Any suggestions for other medications would be appreciated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.